MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14.0MM REAMER HEAD FOR RIA 2 STERILE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14.0MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.024S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: additional procode: hrx.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2022, the reamer heads for reamer irrigator aspirator (ria) 2 broke off while harvesting bone graft from the left femur.X-ray confirmed that all fragments were retrieved.The procedure was successfully completed with a ten minute delay.There was no patient consequence.This report is for a 14.0mm reamer head for ria 2 sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 14.0mm reamer head for ria 2 steril (p/n: 03.404.024s) was broken, since it is observed the tangs of the reamer head are broken off.The fragments of the piece were returned and no other issues were identified.A dimensional inspection for the 14.0mm reamer head for ria 2 sterile was not performed at juarez lab due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 14.0mm reamer head for ria 2 steril (p/n: 03.404.024s) would contribute to the complained device issue.Due to the trend with the broken ria 2 reamer heads identified during post market surveillance, the capa was raised to determine the root cause of broken head breakages.Additionally, the product issue escalation (pie) was initiated to define any further action related to the breakage.No new malfunctions were observed during this investigation that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.No device history review was performed since the lot number was not provided.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13509601
Report Number2939274-2022-00418
Device Sequence Number4064160
Product Code HTO
UDI-Device Identifier10886982274069
UDI-Public(01)10886982274069
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.024S
Device Catalogue Number03.404.024S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0579-2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12.0MM REAMER HEAD FOR RIA 2 STERILE
Patient SexMale